MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC ARCHITECT C4000 ANALYZER; AUTOMATED CHEMISTRY ANALYZER

ABBOTT MANUFACTURING INC ARCHITECT C4000 ANALYZER; AUTOMATED CHEMISTRY ANALYZER
Catalog Number 02P24-40
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Patient information: no specific patient information was provided.
 
Event or Problem Description
The customer reported a false elevated architect magnesium result.The initial sample generated a result of 6.1 mg/dl.A new sample was collected and generated a result of 2.2 mg/dl.The initial sample was retested and generated a result of 2.0 mg/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) inspected the architect (b)(4) and determined the bellows set, including rod & fitting required replacement because the bellows was noted to be cracked.Replacement of the bellows set resolved the issue and was identified as the likely cause.A review of tracking and trending data in the product monitoring review for clinical chemistry systems revealed no systemic issues or adverse trends related to the erratic result issue described in this complaint.The erratic result rates were reviewed and are within acceptable limits with no trends identified.Historical data for the bellows set was reviewed and no adverse trend, systemic issues, or nonconformances were identified.Additionally, labeling was reviewed and sufficiently addresses the customer's issue.Based on the information within the complaint record no systemic issue or deficiency was identified for the architect c4000 analyzer.
 
Additional Manufacturer Narrative
After further evaluation, the suspect medical device was changed from clinical chemistry magnesium, list number 07d70-21, abbott manufacturing inc.To architect c4000 analyzer, list number 02p24-40, abbott manufacturing inc.Subsequently the following suspect medical device have been corrected: brand name: architect c4000 analyzer; common device name: automated chemistry analyzer; product code: jje; concomitant medical products and therapy dates: architect magnesium, list 07d70-21, lot 78493un18.

Brand Name
ARCHITECT C4000 ANALYZER
Common Device Name
AUTOMATED CHEMISTRY ANALYZER
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key8283015
Report Number1628664-2019-00062
Device Sequence Number10780781
Product Code JJE
UDI-Device Identifier00380740012922
UDI-Public00380740012922
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K981791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02P24-40
Device Lot Number78493UN18
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer01/30/2019
03/12/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date02/04/2019
03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C4000 ANALYZER, LN 02P24-40; CLINICAL CHEMISTRY MAGNESIUM; CLINICAL CHEMISTRY MAGNESIUM; LN 07D70-21, LOT 78493UN18; LN 07D70-21, LOT 78493UN18; SERIAL (B)(4).